Format

Send to:

Choose Destination
See comment in PubMed Commons below
Clin Auton Res. 2008 Feb;18(1):36-9. Epub 2007 Oct 19.

Postural tachycardia syndrome with asystole on head-up tilt.

Author information

  • 1Autonomic Laboratory, Neurological Institute, University Hospitals Case Medical Center, Cleveland, OH 44106, USA. amer.alshekhlee@UHhospitals.org

Abstract

Enhanced sympathetic activity causes an exaggerated heart rate response to standing in the postural tachycardia syndrome (POTS). All patients describe symptoms of orthostatic intolerance such as dizziness, blurred vision, shortness of breath, palpitations, tremulousness, chest discomfort, headache, lightheadedness and nausea, but only one third suffer loss of consciousness. We report four patients with POTS, who had long ventricular pauses (i.e. asystole) and syncope during head-up tilt test. This suggests that a subset of patients with POTS can have a surge in parasympathetic outflow that precedes vasovagal syncope.

PMID:
17955328
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Springer
    Loading ...
    Write to the Help Desk